Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
45 Posts
Discussion Starter · #1 ·
I buy the generic calcium w/Vitamind D. On the back of the bottle it lists "Supplement Facts" and shows Calcium and Vitamind D. Then under "Ingredients", it lists several things, including calcium carbonate and magnesium stearate. Is this the magnesium that is said to almost counteract the calcium effect? I have used this type of calcium for a year now, and it has greatly improved, if not cured, my IBS-D. I have also seen bottles that list Magnesium under the supplements section. So I'm confused. Thanks!!
 

·
Registered
Joined
·
1,359 Posts
Hey if it works keep using it. I started the calcium today. I wrote about the same thing and someone I think it was kathm or linda answered my questoins about calcium. hopefully they will read yours too. Might want to put it in irratable bowel forum also. Yes my Dr said to stay away from magneium, but I was told it would be okay in this small amout to counteract the constipation that calcium might cause.Good luck
 

·
Registered
Joined
·
1,359 Posts
Read Linda's calcium just posted has all info you want. THANKS for posting again
 

·
Registered
Joined
·
34,955 Posts
Some pills use it as a binder. If it has any significant magnesium they would list it on the nutritional facts part of the label.While people vary, it usually takes dozens or hundreds of mgs of Magnesium to balance out the constipating effect of the calcium.They often add significant amounts of magensium to calcium supplements to balance them out (and you do need some magnesium as well to be healthy)K.
 

·
Registered
Joined
·
5,427 Posts
Magnesium is in lots of pills to bind the pill not to bind you. If it has a MG amount then you need to watch how much that is. If it is a trace amount then there is no problem causing you diarrhea. The Calcium Plus Minerals and Vitamin D I use has 40 mg of magnesium in each tablet so that is why I tell people not to take 2 pills too close together because it may cause diarrhea and that would be equal to 80 mg of magnesium. Take the calcium at least 4 or 5 hours apart and that gives it a chance to work its way out of your system before taking another dose.Linda
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top